U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

why do i have so much saliva?

3 doctor answers5 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Hormones: The hormones of pregnancy do cause hypersalivation for some women. It is a hard problem to address. There really are not medications you can take to decrease it.
Dr. Kyle Shank
Dentistry 13 years experience
Spit is good!: Too much saliva isn't an issue. There are certain protective factors in saliva that help prevent cavities. It's too little saliva that is a problem, so dont sweat it...No worries!
Dr. Mark Venincasa
Cosmetic Dentistry 35 years experience
Visit your dentist..: Some healthy patients do have much saliva. I suppose other conditions may cause this. I would follow up with your dentist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 27-year-old member asked:

Why does my baby spit up so often after getting fed?

3 doctor answers7 doctors weighed in
Dr. Patricia Vuguin
Pediatrics 33 years experience
Reflux: Make sure to burp the baby and do not overfeed another way to prevent is t keep your baby sirloin for a few minutes after is fed.
A 34-year-old member asked:

Has anyone heard of or suffered from burning mouth?

1 doctor answer1 doctor weighed in
Dr. Ed Friedlander
Pathology 44 years experience
Yes: This can be very troublesome. I had herpangina and this was the worst aspect of the illness (lasted for months), and many people have it much more severely. If no cause (hormones, meds, GI reflux, xerostomia / sjogren's) is found, a good multivitamin may help. Topical anesthetics and lozenge Clonazepam are used & sometimes it resolves by itself.
A 34-year-old member asked:

What could cause white spots or stains on my teeth?

2 doctor answers3 doctors weighed in
Dr. BARRY ETON
General Practice 55 years experience
Decalcifications: Acid reflux could cause the white spots while many foods and or medications can stain the enamel
A 42-year-old member asked:

What can cause a coffee-colored coat on my tongue?

2 doctor answers7 doctors weighed in
Dr. Scott Harwood
Oral and Maxillofacial Surgery 45 years experience
Black hairy tongue: It is a condition caused by lengthening of the filiform papilla of the tongue. This in turn can cause it to become stained easily by coffee, food or tobacco. It can also occur after taking pepto-bismol or can be a side effect from taking penicillin. Certain types of bacteria and yeast can also be a factor.
San Francisco, CA
A 54-year-old male asked:

Is there a way to temporarily reduce saliva production so I can play my woodwinds without them juicing up so much?

1 doctor answer1 doctor weighed in
Dr. Lonnie Smith
ENT and Head and Neck Surgery 39 years experience
No: Not really medications like antihistamines might make your mouth feel dry. But you shouldn't try meds to make you produce less saliva, they may have serious side affects.

Related questions

A 38-year-old member asked:
1 doctor answer2 doctors weighed in
A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 38-year-old member asked:
2 doctor answers2 doctors weighed in
A 48-year-old male asked about a male:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 24, 2019

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.